Alert archive / Texas / Flash Flood Warnings in 2014
Flash Flood Warning 7, NWS Brownsville, TX
NWS Brownsville, TX issued this flash flood warning at Aug 12, 2014, 9:23 PM CDT for Zapata County, Texas. It was in force for 97 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 12, 2014, 9:23 PM CDT (02:23 UTC)
- Expired
- Aug 12, 2014, 11:00 PM CDT
- In force
- 97 min
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Zapata County, TX
The radar
The Brownsville radar (KBRO), 196 km from the middle of the area, began a volume at 02:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 12, 10:00 PM CDT | HEAVY RAIN 3.25 | Lopeno, TX | ZAPATA COUNTY SHERIFFS DEPUTY REPORTED 3 INCHES OF WATER CROSSING US 83 NEAR LOPENO. NEARBY ARROYOS WERE ALSO FLOWING BUT BELOW BANKFULL AND WERE STILL FLOWING AT 7 AM AUGUST 13. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 2.4 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1577 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 1351 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
064
WGUS54 KBRO 130223
FFWBRO
TXC505-130400-
/O.NEW.KBRO.FF.W.0007.140813T0223Z-140813T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
923 PM CDT TUE AUG 12 2014
THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTH CENTRAL ZAPATA COUNTY IN DEEP SOUTH TEXAS...
* UNTIL 1100 PM CDT
* AT 922 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS
INDICATED TORRENTIAL RAIN OF THREE TO FOUR INCHES PER HOUR FROM
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL. THE HEAVIEST
RAIN IS NOW FALLING NEAR MORALES SANCHEZ ON HIGHWAY 83.
MOTORISTS SHOULD BE ALERT TO THE POSSIBILITY OF HIGH WATER RUSHING
ACROSS HIGHWAY 83 AND OTHER NEARBY ROADWAYS FROM SIESTA SHORES
SOUTHWARD TO THE ZAPATA COUNTY LINE.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR.
LOCATIONS IN THE WARNING INCLUDE...
LOPENO AND MORALES-SANCHEZ.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF WILL CAUSE FLOODING OF SMALL ARROYOS AND STREAMS...
AND SOME COUNTRY ROADS. FARMLAND ALONG STREAM BANKS WILL BE
INUNDATED. MOVE TO HIGHER GROUND.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD.
THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY.
MOVE TO HIGHER GROUND.
DON'T BECOME A STATISTIC. TURN AROUND...DON'T DROWN!
&&
LAT...LON 2670 9921 2672 9921 2692 9911 2686 9905
2664 9907 2664 9920 2667 9921 2670 9922
$$
JGG2 follow-up statements
964
WGUS74 KBRO 130302
FFSBRO
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1002 PM CDT TUE AUG 12 2014
TXC505-130400-
/O.CON.KBRO.FF.W.0007.000000T0000Z-140813T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ZAPATA TX-
1002 PM CDT TUE AUG 12 2014
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL ZAPATA
COUNTY UNTIL 1100 PM CDT...
AT 1001 PM CDT...RADAR CONTINUED TO INDICATE VERY HEAVY RAINFALL
NEAR LOPENO AND MORALES SANCHEZ. RADAR ESTIMATES UP TO FIVE INCHES
OF RAIN HAS FALLEN ALONG AND NORTH OF HIGHWAY 83 IN SOUTH CENTRAL
ZAPATA COUNTY.
MOTORISTS SHOULD REMAIN ALERT FOR WATER OVER HIGHWAY 83 AND NEARBY
ROADWAYS.
LOCATIONS IN THE WARNING INCLUDE...
LOPENO AND MORALES-SANCHEZ.
HIGHWAY 83.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LOW WATER CROSSINGS ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT
ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT
ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES
AWAY.
&&
LAT...LON 2670 9921 2672 9921 2692 9911 2686 9905
2664 9907 2664 9920 2667 9921 2670 9922
$$
JGG021
WGUS74 KBRO 130354
FFSBRO
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1054 PM CDT TUE AUG 12 2014
TXC505-130409-
/O.EXP.KBRO.FF.W.0007.000000T0000Z-140813T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ZAPATA TX-
1054 PM CDT TUE AUG 12 2014
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SOUTH CENTRAL
ZAPATA COUNTY WILL BE ALLOWED TO EXPIRE AT 1100 PM CDT...
EXCESS RUNOFF FROM HEAVY RAIN APPEARS TO HAVE ENDED. IF
FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW
ENFORCEMENT AGENCY OR THE NATIONAL WEATHER SERVICE AT 956 504 1432.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DON'T BECOME A STATISTIC. TURN AROUND...DON'T DROWN!
&&
LAT...LON 2670 9921 2672 9921 2692 9911 2686 9905
2664 9907 2664 9920 2667 9921 2670 9922
$$
JGGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 12, 7:38 PM CDT, 1 hour 45 minutes earlier.
Area forecast discussion, Aug 12, 7:38 PM CDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 738 PM CDT TUE AUG 12 2014 .DISCUSSION...UPDATED THE POP FORECAST MAINLY OUT WEST FOR THIS EVENING AND TOOK OUT THE OVERNIGHT NIGHT POPS IN THE MIDDLE AND LOWER VALLEYS WITH LOW CONFIDENCE IF CONVECTION TO REMAIN SUSTAINED OR GENERATED AFTER MIDNIGHT. PULSE SEVERE WILL BE HANDLED CELL BY CELL BASES AND NOT MENTIONED IN THE FORECAST WITH THE ISOLATED NATURE OF THESE STORMS. NO OTHER CHANGES AT THIS TIME. && .PREV DISCUSSION... /ISSUED 652 PM CDT TUE AUG 12 2014/ DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW. AVIATION...LATE AFTERNOON AND EVENING CONVECTION WILL REMAIN NORTHWEST OF THE 3 REGIONAL AIRPORTS. VFR CONDITIONS TO PREVAIL AT THE TAF SITES OVERNIGHT WITH EASTERLY WINDS BECOMING LIGHT AND VARIABLE. IF FLYING OUT WEST SCATTERED DEEP CONVECTION TO PERSIST TO AT LEAST 04Z MOVING IN A SOUTHWEST DIRECTION. SEABREEZE TO DEVELOP ONCE AGAIN WEDNESDAY AFTERNOON WITH A SMALL CHANCE OF A SHOWER OR THUNDERSTORMS AFFECTING THE AIRPORTS. CHANCES REMAIN TO SMALL TO MENTION IN TAFS AT THIS TIME BUT COULD BE ADDED IN 06Z OR 12Z WEDNESDAY TAF PACKAGES. PREV DISCUSSION... /ISSUED 400 PM CDT TUE AUG 12 2014/ DISCUSSION...SEA BREEZE BECOMING ALIVE OVER KENEDY COUNTY. UPDATED POPS FOR THE REMAINDER OF THE AFTERNOON HIGHLIGHTING A REGION WITHIN THE COUNTIES OF KENEDY, NORTHERN HIDALGO AND BROOKS. ALSO A FEW STRONG STORMS OVER KINGSVILLE IN KLEGBERG COUNTY ARE DRIFTING SOUTHWEST AND MAY IMPACT FALFURRIAS BEFORE 5 PM IF THEY HOLD TOGETHER. WILL CONTINUE TO MONITOR THE PROGRESS OF THESE SHOWERS AND THUNDERSTORMS AS THEY MOVE WEST TO SOUTHWEST. PREV DISCUSSION... /ISSUED 250 PM CDT TUE AUG 12 2014/ SHORT TERM /NOW THROUGH WEDNESDAY NIGHT/...WEAKNESS IN THE MIDLEVEL RIDGE SHIFTING WEST HAS OPENED THE DOOR TO A WEAK NON- WINTER COLD FRONT MOVING THROUGH TEXAS THIS AFTERNOON. FROM THE SOUTHEAST...A WEAK MIDLEVEL INVERTED TROUGH IS MOVING INLAND NOW...CAUSING VERY WEAK STEERING FLOW ACROSS SOUTH TEXAS. THE FRONT WILL GENERALLY REMAIN STATIONARY TO THE NORTH...BUT THUNDERSTORMS ACROSS THE SOUTHERN HILL COUNTRY WILL START TO PRODUCE OUTFLOWS...WHICH WILL HAVE ENOUGH MOMENTUM TO PUSH INTO DEEP SOUTH TEXAS TONIGHT INTO TOMORROW. WITH DEEP MOISTURE IN PLACE...SHOWERS WILL DEVELOP WITH ANY OUTFLOWS...ESPECIALLY THIS EVENING FOR KHBV AND KBKS...AND LATER TOMORROW MORNING NEAR THE COAST ONCE DAYTIME HEATING ARRIVES. WITH WEAK MIDLEVEL SUPPORT...ANY THUNDERSTORM ACTIVITY WILL REMAIN ISOLATED TO MULTICELLULAR. WILL KEEP POPS DOWN AROUND 30 PERCENT FOR TOMORROW...MAINLY RIGHT ALONG THE COAST. TEMPERATURES WILL BE A DEGREE OR TWO LOWER TOMORROW DUE TO INCREASED CLOUD COVER...BUT LITTLE DIFFERENCE WILL BE NOTED BETWEEN 99 DEGREES TODAY AND 98 DEGREES TOMORROW. SHOWER ACTIVITY WILL WANE TOMORROW NIGHT WITH LOSS OF DAYTIME HEATING...WITH MINIMAL CHANCES EXPECTED WEDNESDAY NIGHT. LONG TERM /THURSDAY THROUGH MONDAY/...COLD FRONT WILL BE IN THE PROCESS OF WEAKENING AND DISSIPATING JUST NORTH OF THE AREA THURSDAY BEFORE FULLY DISSIPATING THURSDAY NIGHT. MOISTURE WILL REMAIN HIGH ENOUGH TO WARRANT A SLIGHT CHANCE OF THUNDERSTORMS MAINLY IN THE VALLEY WHERE PWATS WILL REMAIN 1.8-1.9 INCHES. NORTH OF THE VALLEY PWATS WILL BE AROUND 1.5 INCHES AND INCREASING SUBSIDENCE ALOFT. FRIDAY THROUGH MONDAY EXPECT HOT AND DRY CONDITIONS AS MID LEVEL HIGH PRESSURE BUILDS BACK OVER THE AREA AND SUBSIDENCE ENSUES. TEMPERATURES WILL RUN A FEW DEGREES ABOVE CLIMO FOR THIS TIME OF YEAR. A SHORTWAVE TROUGH MOVING ACROSS THE NORTHERN TIER STATES THIS WEEKEND WILL INDUCE LEE TROUGHING ACROSS THE PLAINS WHICH WILL RATCHET UP WINDS ACROSS OUR AREA AS SFC HIGH PRESSURE WILL RESIDE ACROSS THE GULF OF MEXICO. BREEZY CONDITIONS CAN BE EXPECTED SATURDAY THROUGH MONDAY. MARINE...NOW THROUGH WEDNESDAY NIGHT...LIGHT GRADIENT DURING THE NEXT 36 HOURS WILL KEEP WINDS AND SEAS LIGHT. WINDS WILL GENERALLY REMAIN BELOW 10 KTS AND SEAS 2 FEET OR LESS. THURSDAY THROUGH SATURDAY...ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE GULF WATERS THURSDAY AS A WEAK COLD FRONT DISSIPATES ACROSS THE AREA. LOW PRESSURE WILL STRENGTHEN ACROSS THE SOUTHERN PLAINS FRIDAY AND SATURDAY AND SURFACE WINDS WILL RATCHET ACCORDINGLY AS HIGH PRESSURE ACROSS THE GULF WILL INTERACT WITH AFOREMENTIONED LOW PRESSURE. SMALL CRAFT SHOULD EXERCISE CAUTION BEGINNING LATE FRIDAY AFTERNOON THROUGH SATURDAY. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 79 94 78 94 / 10 30 10 20 BROWNSVILLE 78 96 77 96 / 10 30 10 20 HARLINGEN 77 98 76 97 / 10 30 10 20 MCALLEN 79 100 78 101 / 10 20 10 20 RIO GRANDE CITY 79 100 78 103 / 30 20 10 20 SOUTH PADRE ISLAND 79 90 79 88 / 10 30 10 20 && .BRO WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WEATHER.GOV/RGV 59/68
Hazardous weather outlook, Aug 12, 4:38 PM CDT, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 438 PM CDT TUE AUG 12 2014 TXZ248>257-131200- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 438 PM CDT TUE AUG 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TONIGHT. ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED TONIGHT. ANY OF THE HEAVIER OR SLOWER MOVING THUNDERSTORMS WILL CAUSE PONDING OF WATER ON AREA ROADS AND POSSIBLE NUISANCE FLOODING IN POORLY DRAINING OR LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH THURSDAY. ANY OF THE HEAVIER OR SLOWER MOVING THUNDERSTORMS WILL CAUSE PONDING OF WATER ON AREA ROADS AND POSSIBLE NUISANCE FLOODING IN POORLY DRAINING OR LOW LYING AREAS. AN ELEVATED RISK OF RIP CURRENTS IS EXPECTED AT AREA BEACHES SATURDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ130-132-135-150-155-170-175-131200- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 438 PM CDT TUE AUG 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SMALL CRAFT ADVISORIES ARE POSSIBLE SATURDAY THROUGH MONDAY DUE TO STRONGER WINDS AND ROUGH SEAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GB
In the hours before
Special weather statement, Aug 12, 4:34 PM CDT, 4 hours 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 434 PM CDT TUE AUG 12 2014 TXZ254-122200- INLAND WILLACY- 434 PM CDT TUE AUG 12 2014 ...SIGNIFICANT WEATHER ADVISORY FOR... NORTHWESTERN WILLACY COUNTY IN DEEP SOUTH TEXAS. UNTIL 500 PM CDT... AT 434 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM...OVER WESTERN WILLACY COUNTY...JUST NORTH OF LASARA...MOVING SOUTHWEST AT 10 MPH. THIS STORM IS CAPABLE OF PRODUCING... TORRENTIAL RAINFALL RATES OF ONE TO TWO INCHES PER HOUR. STRONG WINDS OF 40 TO 50 MPH. LOCATIONS IMPACTED INCLUDE... RANCHETTE ESTATES. MONITOR NOAA WEATHER RADIO...LOCAL MEDIA...OR WEATHER.GOV FOR UPDATES. && JGG
Special weather statement, Aug 12, 5:09 PM CDT, 4 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 509 PM CDT TUE AUG 12 2014 TXZ253-254-122245- HIDALGO-INLAND WILLACY- 509 PM CDT TUE AUG 12 2014 ...SIGNIFICANT WEATHER ADVISORY FOR... EASTERN HIDALGO COUNTY IN DEEP SOUTH TEXAS. WESTERN WILLACY COUNTY IN DEEP SOUTH TEXAS. UNTIL 545 PM CDT... AT 510 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM...5 MILES SOUTHWEST OF LASARA...MOVING WEST AT 10 MPH. THIS STORM IS CAPABLE OF PRODUCING... TORRENTIAL RAINFALL RATES OF ONE TO TWO INCHES PER HOUR. STRONG WINDS OF 40 TO 50 MPH. LOCATIONS IMPACTED INCLUDE... LASARA. MONITOR NOAA WEATHER RADIO...LOCAL MEDIA...OR WEATHER.GOV FOR UPDATES. && JGG
Special weather statement, Aug 12, 6:13 PM CDT, 3 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 613 PM CDT TUE AUG 12 2014 TXZ249-250-122345- JIM HOGG-BROOKS- 613 PM CDT TUE AUG 12 2014 ...SIGNIFICANT WEATHER ADVISORY FOR... WESTERN BROOKS COUNTY IN DEEP SOUTH TEXAS. EASTERN JIM HOGG COUNTY IN DEEP SOUTH TEXAS. UNTIL 645 PM CDT... AT 613 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM...OVER WESTERN BROOKS COUNTY...MOVING SOUTHWEST AT 15 MPH. THIS STORM IS CAPABLE OF PRODUCING... TORRENTIAL RAINFALL RATES OF ONE TO TWO INCHES PER HOUR. STRONG WINDS OF 40 TO 50 MPH. LOCATIONS IMPACTED INCLUDE... RURAL WESTERN BROOKS COUNTY. RURAL EASTERN JIM HOGG COUNTY. MONITOR NOAA WEATHER RADIO...LOCAL MEDIA...OR WEATHER.GOV FOR UPDATES. && JGG
Special weather statement, Aug 12, 6:30 PM CDT, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 630 PM CDT TUE AUG 12 2014 TXZ248-130015- ZAPATA- 630 PM CDT TUE AUG 12 2014 ...SIGNIFICANT WEATHER ADVISORY FOR... NORTHERN ZAPATA COUNTY IN DEEP SOUTH TEXAS. UNTIL 715 PM CDT... AT 630 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A CLUSTER OF STRONG THUNDERSTORMS OVER NORTHERN ZAPATA COUNTY. THE STORMS WERE MOVING SLOWLY SOUTHWEST AT 15 MPH. THIS STORM IS CAPABLE OF PRODUCING... STRONG WINDS OF 40 TO 50 MPH. LOCATIONS IMPACTED INCLUDE... RURAL NORTHERN ZAPATA COUNTY. RURAL NORTHWESTERN ZAPATA COUNTY. RURAL WESTERN ZAPATA COUNTY. MONITOR NOAA WEATHER RADIO...LOCAL MEDIA...OR WEATHER.GOV FOR UPDATES. && JGG
Special weather statement, Aug 12, 7:27 PM CDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 727 PM CDT TUE AUG 12 2014 TXZ248-249-130100- ZAPATA-JIM HOGG- 727 PM CDT TUE AUG 12 2014 ...SIGNIFICANT WEATHER ADVISORY FOR... NORTHWESTERN JIM HOGG COUNTY IN DEEP SOUTH TEXAS. ZAPATA COUNTY IN DEEP SOUTH TEXAS. UNTIL 800 PM CDT... AT 727 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERAL STRONG THUNDERSTORMS OVER ZAPATA COUNTY. ONE CLUSTER WAS NEAR ZAPATA AND FALCON LAKE...THE OTHER NEAR AND WEST OF THOMPSONVILLE. THE STORMS WERE ALL MOVING SLOWLY SOUTHWEST AT AROUND 20 MPH. THESE STORM ARE CAPABLE OF PRODUCING... TORRENTIAL RAINFALL RATES OF ONE TO TWO INCHES PER HOUR. STRONG WINDS OF 40 TO 50 MPH. LOCATIONS IMPACTED INCLUDE... BUSTAMANTE. MEDINA. SIESTA SHORES. ZAPATA. FALCON LAKE. HIGHWAY 83. MONITOR NOAA WEATHER RADIO...LOCAL MEDIA...OR WEATHER.GOV FOR UPDATES. && JGG
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 7:42 PM CDT | Severe Thunderstorm Warning | BRO | Zapata | 33 min |
| Aug 12, 8:01 PM CDT | Severe Thunderstorm Warning | BRO | Zapata | 44 min |
| Aug 12, 8:10 PM CDT | Areal Flood Advisory | BRO | Zapata | 2 hr |
| Aug 12, 8:27 PM CDT | Flash Flood Warning | BRO | Zapata | 93 min |
| Aug 12, 10:18 PM CDT | Areal Flood Advisory | BRO | Starr, Zapata | 57 min |
| Aug 12, 10:41 PM CDT | Flash Flood Warning | BRO | Starr | 79 min |
| Aug 13, 4:16 PM CDT | Severe Thunderstorm Warning | BRO | Hidalgo | 21 min |
| Aug 13, 6:08 PM CDT | Severe Thunderstorm Warning | BRO | Jim Hogg | 16 min |
Nearby
Flash Flood Warnings in Texas, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.